Nedsat koenzym Q10 kan være årsag til statinassocieret myopati
Mette Lundgren Nielsen1, Manan Pareek2 & Jan Erik Henriksen2
1) Det Sundhedsvidenskabelige Fakultet, Københavns Universitet, og 2) Endokrinologisk Afdeling M, Odense Universitetshospital
Reduced synthesis of coenzyme Q10 may cause statin related myopathy
Ugeskr Læger 2011;173(46):2943-2948
Statin treatment can cause muscular side effects. It has been suggested that the mechanism is reduced synthesis of coenzyme Q10 (coQ10) and a subsequent dysfunction of the respiratory chain. A literature review resulted in insufficient evidence supporting this theory. It is uncertain whether intramuscular levels of coQ10 and mitochondrial function are affected by statin therapy and whether the symptoms of myopathy can be alleviated with coQ10 supplementation. Nevertheless, due to a favourable safety profile, coQ10 can be tested in patients whose muscular symptoms cannot be managed otherwise.